Aa
Aa
A
A
A
Close
Avatar universal

Restless Leg Syndrome and Stimulants

Do Stimulants, like Nuvigil and Provigil, cause Restless Leg Syndrome to get worse?

I have Restless Leg Syndrome, RLS. My RLS was under control with Mirapex 0.125 mg.
I also have Obstructive Sleep Apnea. I use a Bi-Pap machine when I sleep at night.
My symptoms of daytime sleepiness returned. My PCP prescribed Nuvigil. The night after I took
the first Nuvigil tablet my RLS returned with a vengenace. Could the Nuvigil be the reason for
this?

Has anyone had any experience with this type of problem?
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
MEDICAL PROFESSIONAL
Hi,
Nuvigil is used to relieve extreme sleepiness in people who are using continuous positive airway pressure (CPAP) therapy to treat sleep apnea but are still sleepy during the day. People who work night shifts may take modafinil to stay alert. Treatment improves alertness, reduced tiredness, and improved memory. But it is known to cause side effects – Headache ,Nausea , Back pain, Nervousness and anxiety, Upset stomach and diarrhea, Inflammation of the tissues in the nose (rhinitis) ,Problems sleeping (insomnia) and Dizziness. Symptoms of Restless leg syndrome worsen with increased anxiety .Please discuss the symptoms with your doctor . Hope this helps you . Take care and regards !


Helpful - 0
729135 tn?1247495402
I took nuvigil for 2 days. It didn't work for my narcolepsy and made my RLS horrible!
Helpful - 0
Avatar universal
Oh, yeah, there's a whole list of medicines that RLS people should avoid, even over-the-counter drugs like ordinary Tylenol PM, becuz it'll make those leg spasms ramp up big-time.  There should be alternative medicines for your doc to try, there are websites devoted to nothing but RLS that will have lists of meds to avoid, that you can print out and give to your prescribing docs.  

By the way, while your sleep apnea is apparently causing daytime sleepiness, there's a chance you're having nighttime episodes of RLS too, which can also disturb sleep, in which case your RLS doc should explore both possibilities.  Maybe you should have another sleep test, and then they'll know whether to adjust the oxygen saturation and pressure and/or adjust your RLS meds... sometimes Mirapex will indeed lose its effectiveness over time and need a change.
Helpful - 0
1 Comments
the problem here ignorant people is that provigil or nuvigil are not stimulants at all, there nootropics that hack the brain in the way it acts and responds from the central nervous system. its called a 'wake medication' if  you take it and want to sleep you literally cannot. it ACTS as the word Implies. it is a 'WAKE MEDICATION'!
Have an Answer?

You are reading content posted in the Neurology Community

Top Neurology Answerers
620923 tn?1452915648
Allentown, PA
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease